MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.On an unknown date the physician attempted to fix a type ii endoleak with coiling the aaa sac.Approximately seven (7) years post initial procedure, aneurysm enlargement with a possible type 3a and type ia endoleak(s), or junction leak between the afx bifurcated stent and the afx vela suprarenal, were identified at routine follow-up.The patient is being monitored and is pending scheduled reintervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, type iiia endoleak, sac growth of 29.4mm and additional endovascular procedure on 11/04/2021 adverse event/incident are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest two (2) endovascular procedures occurred in 2017 and 2019 for treatment of type ii endoleaks (one confirmed to be the internal mesenteric artery (non- device related failure)) occurred and only one was included in the event as reported.These findings were discovered during an examination of the discharge summary dated 11/05/2021.The most likely causation for type iiia endoleak is anatomy related.There was poor stent to stent apposition on the one-month post ct scan due to the aortic angulation and placement of the main body (anatomy related).The angulation increased from 37 to 55 degrees.There were thickened calcifications in the aortic neck (cautionary product use condition).This could have contributed to the type ia endoleak; however, that could not be verified.No procedure related harms for this adverse event/incident could be determined.The final patient status was discharged on the first post-operative day home stable following the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal.On an unknown date the physician attempted to fix a type ii endoleak with coiling the aaa sac.Approximately seven (7) years post initial procedure, aneurysm enlargement with a possible type 3a and type ia endoleak(s), or junction leak between the afx bifurcated stent and the afx vela suprarenal, were identified at routine follow-up.The patient is being monitored and is pending scheduled reintervention.Subsequent to the initial report, reintervention was completed with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.The patient was reported to be doing well post-reintervention.Additionally, clinical assessment determined that there was evidence to reasonably suggest two (2) endovascular procedures occurred in 2017 and 2019 for treatment of type ii endoleaks (one confirmed to be the internal mesenteric artery (non- device related failure)) occurred and only one was included in the event as reported.The type ii endoleaks and endovascular procedures were discovered during a review of the discharge summary dated (b)(6) 2021.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12571990
Report Number2031527-2021-00422
Device Sequence Number3913663
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)150519
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2015
Device Model NumberA25-25/C95-O20 V
Device Lot Number1246581-025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1264290-010)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale